Alert archive / New Jersey / Special Marine Warnings in 2008

Special Marine Warning 49, NWS Philadelphia/Mount Holly

June 27, 2008

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 27, 2008, 6:36 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2008, 6:36 PM EDT (22:36 UTC)
Expired
Jun 27, 2008, 7:30 PM EDT
In force
54 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Philadelphia radar (KDIX), 38 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 272236
SMWPHI
ANZ450-451-470-272330-
/O.NEW.KPHI.MA.W.0049.080627T2236Z-080627T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
636 PM EDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR THE...
  WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM...
  COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
  NM...
  COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM...

* UNTIL 730 PM EDT

* AT 627 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER
  BARNEGAT LIGHT REEF...MOVING NORTHEAST AT 18 KNOTS.

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

LAT...LON 3970 7405 3984 7416 3987 7416 3991 7412
      3994 7419 3995 7411 4000 7414 4003 7410
      4003 7408 4004 7408 4006 7403 4008 7403
      4031 7372 4025 7362 3996 7338 3992 7337
TIME...MOT...LOC 2236Z 241DEG 18KT 3983 7399

$$

KRUZDLO

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 27, 4:06 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 27, 4:06 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 PM EDT FRI JUN 27 2008

.SYNOPSIS...
A STUBBORN TROUGH WILL SLOWLY MOVE OFFSHORE LATE TONIGHT. THE
BERMUDA HIGH PRESSURE WILL REMAIN OFFSHORE AND USHER IN HOT AND
HUMID WEATHER FOR SATURDAY AND SUNDAY. A COLD FRONT IS SLATED TO
CROSS THE REGION SUNDAY NIGHT BRINGING AN END TO THE HEAT WAVE.
WEAK HIGH PRESSURE ARRIVES BY MIDWEEK WITH ANOTHER SYSTEM EXPECTED
BY THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCATTERED THUNDERSTORMS HAVE STARTED POPPING IN EASTERN
PENNSYLVANIA, MARYLAND, DELAWARE AND EXTREME SOUTHERN NEW JERSEY.
REPORTS OF NICKEL HAIL CAME OUT OF A NASTY LOOKING CELL IN CAPE
MAY COUNTY AND HOPEFULLY THAT IS NOT AN INDICATOR OF WHAT IS TO
COME THROUGH THE REST OF THIS AFTERNOON AND EVENING.

BOTH A SEA BREEZE IN NJ AND A BAY BREEZE IN DELAWARE HAVE BECOME
WELL DEVELOPED THIS AFTERNOON AND STORMS ARE LIKELY TO FORM ALONG
THE BOUNDARY AS WELL.

A BOUNDARY EXISTED JUST SOUTH OF PHILADELPHIA EARLIER TODAY AND IT
HAS SLOWLY BEEN SHIFTING OFF TO THE SOUTHEAST. DEWPOINTS HAVE BEEN
HIGHER IN PLACES NEAR AND AROUND THIS BOUNDARY AND STABILITY IS
HARD TO COME BY AS CAPE VALUES ARE 1500 - 2500 J/KG THIS
AFTERNOON, ESPECIALLY IN THE DELMARVA AND SOUTH JERSEY.

AS THE SUN BEGINS TO SET WE SHOULD LOSE SOME OF THE INSTABILITY
ALTHOUGH THERE MAY STILL BE SOME STORMS AS THIS BOUNDARY FINALLY
MOVES OFFSHORE LATE TONIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
THERE SHOULD BE LITTLE IF ANY STORMS STILL AROUND BY SATURDAY
MORNING AND WE HAVE KEPT THE FORECAST DRY TO START OFF. AS THE DAY
HEATS UP INTO THE 90S IN MOST AREAS AND WITH DEWPOINTS AROUND 70
IT WILL DEFINITELY BE THE MOST UNCOMFORTABLE DAY OF THE HEAT
WAVE. HEAT INDICES WILL LIKELY BE IN THE MID 90S BUT WILL REMAIN
JUST BELOW ADVISORY CRITERIA.

STORMS WILL START TO KICK UP AGAIN AS DAYTIME HEATING COMBINED
WITH COPIOUS AMOUNTS OF INSTABILITY LIES ACROSS THE REGION. STORMS
SHOULD MAINLY BE IN THE AFTERNOON AND EVENING HOURS, ALTHOUGH A
FEW MAY START EARLIER IN THE DAY, AND SHOULD CONTINUE TO DIMINISH
WE LOSE THE SUN FACTOR. SPC HAS INCLUDED THE NORTHEASTERN HALF OF
THE CWA IN A SLIGHT RISK AREA FOR SATURDAY.

THE MET WAS ON THE LOW SIDE AND THE MAV SEEMED TO BE A BIT ON THE
HIGH SIDE SO WE USED A BLEND OF MAV/MET FOR TEMPERATURES IN BOTH
THE NEAR AND SHORT TERM PERIODS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
SUNDAY LOOKS LIKE THE BREAD WINNER WHEN IT COMES TO CONVECTIVE
POTENTIAL. THE AREA IS ALREADY IN A SLIGHT RISK FOR SEVERE STORMS
AND THIS CONTINUES TO LOOK VERY PLAUSIBLE AS THE NEW GUIDANCE
CONTINUES TO SUPPORT THIS.

A COLD FRONT IS EXPECTED TO CROSS THE REGION SUNDAY NIGHT BRINGING
ALONG WITH IT A BUNCH OF INSTABILITY /OUT AHEAD OF IT/ AND
CONVECTION /BOTH AHEAD OF IT AND ALONG IT/. AFTER THE FRONT
PASSES CHANCES FOR SHOWERS WILL DROP OFF CONSIDERABLY AS A NEW
AIRMASS MOVES IN. THIS PARTICULAR AIRMASS WILL KICK OUT THE HOT
HUMID TEMPERATURES AND USHER IN SOME MORE SEASONABLE TEMPERATURES
AND PERHAPS EVEN A COUPLE OF DAYS BELOW NORMAL WITHIN THE PERIOD.
THIS WILL ALSO ALLOW FOR HIGH PRESSURE TO BUILD IN FOR MIDWEEK

AT THE END OF THE PERIOD WE FIND OURSELVES AT JULY 4TH. CURRENTLY
THE HOLIDAY LOOKS ALRIGHT WITH PARTLY TO MOSTLY SUNNY SKIES
EXPECTED. HOWEVER, A COLD FRONT LOOKS TO APPROACH THE REGION
TOWARD THE END OF THE WEEK AND THERE REMAINS THE POSSIBILITY THAT
SHOWERS AND THUNDERSTORMS WILL CREEP INTO THE FORECAST OVER THE
NEXT SEVERAL DAYS. WELL KEEP YOU POSTED AS WE GO THROUGH THE NEXT
WEEK AND GET BETTER MODEL GUIDANCE.

WE FOLLOWED HPC FOR THE ENTIRE PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE THUNDERSTORMS THIS AFTERNOON HAVE SO FAR REMAINED TO THE WEST
AND SOUTH OF OUR EIGHT TAFS SITES. THAT MAY NOT CONTINUE TO BE
THE CASE DURING THE BALANCE OF THE AFTERNOON INTO THE EARLY
EVENING.

THE THUNDERSTORMS OVER NORTHEASTERN MARYLAND MAY EVENTUALLY IMPACT
KMIV, KACY OR KILG. MEANWHILE, THE ACTIVITY OVER SOUTH CENTRAL
PENNSYLVANIA COULD VERY WELL AFFECT KRDG BETWEEN 2100Z AND 2300Z
AND PERHAPS KABE, KTTN, KPNE AND KPHL EARLY THIS EVENING.

WITH A FAIR AMOUNT OF UNCERTAINTY INVOLVED, WE CONTINUE TO SIMPLY
INDICATE CUMULONIMBUS DURING THE LATE AFTERNOON AND EARLY EVENING
PERIODS IN ALL OF OUR TAFS. THE ONLY EXCEPTION IS FOR KRDG, WHERE
THE CHANCES FOR PRECIPITATION SEEM A LITTLE GREATER AT THIS POINT
AND WE HAVE INCLUDED SHRA FROM 2100Z TO 2300Z.

SHORTLY AFTER THE SUN SETS AND A WEAK DISTURBANCE IN THE UPPER
ATMOSPHERE PASSES TO OUR EAST, WE SHOULD NO LONGER HAVE ANY PRECIP
IN OUR REGION.

FOR LATE TONIGHT, WE HAVE AGAIN MENTIONED MAINLY MVFR VISIBILITY
RESTRICTION AS THE WARM HUMID AIR REMAINS IN PLACE.

OUTLOOK...
WE CONTINUE TO EXPECT MAINLY SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS FOR SATURDAY, WITH A GREATER CHANCE
EXPECTED FOR SUNDAY INTO SUNDAY NIGHT. THERE WILL BE A CONTINUING
CHANCE FOR SHOWERS AND THUNDERSTORMS ON MONDAY BEFORE SOME DRIER
AIR BEGINS TO BUILD IN FROM THE WEST FOR TUESDAY AND WEDNESDAY.
VISIBILITY RESTRICTIONS WILL AGAIN BE A GOOD POSSIBILITY FOR
SUNDAY MORNING AND MONDAY MORNING.

&&

.MARINE...
LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES AND INTO QUEBEC,
AND HIGH PRESSURE OUT OVER THE ATLANTIC, WILL LIKELY KEEP A SOUTH TO
SOUTHWEST FLOW OVER THE COASTAL WATERS OF NEW JERSEY AND DELAWARE
FOR THE NEXT FEW DAYS.

THE PERSISTENT SOUTHERLY FLOW MAY CAUSE WAVES ON OUR OCEAN WATERS TO
BUILD UP TO AROUND 5 FEET FROM SATURDAY NIGHT INTO EARLY MONDAY.
THERE MAY ALSO BE OCCASIONAL WIND GUSTS NEAR 25 KNOTS AT TIMES FROM
LATE SUNDAY INTO SUNDAY NIGHT.  WHILE IT SHOULD GET CLOSE TO SMALL
CRAFT ADVISORY CRITERIA, WE WILL NOT ISSUE AN ADVISORY AT THIS
POINT.  WE WILL CONTINUE TO ASSESS THE SITUATION OVERNIGHT AND ON
SATURDAY.

&&

.CLIMATE...
WITH THE CURRENT HEAT WAVE AMONG US, WE LOOKED TO SEE WHAT THE
RECORD TEMPERATURES ARE FOR JUNE 28TH AT OUR 8 CLIMATE SITES.
ALTHOUGH WE ARE NOT FORECAST TO BREAK ANY RECORDS A COUPLE OF
LOCATIONS MAY GET WITHIN A FEW DEGREES ON SATURDAY.

 CITY          RECORD/YEAR

ALLENTOWN        96/1948
READING          96/1969
MOUNT POCONO     88/1911
PHILADELPHIA     97/1963
ATLANTIC CITY   106/1969
TRENTON          95/1969
WILMINGTON       97/1898
GEORGETOWN       97/1959

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...MEOLA/RPW
AVIATION...IOVINO
MARINE...IOVINO
CLIMATE...MEOLA
Hazardous weather outlook, Jun 27, 12:52 PM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1252 PM EDT FRI JUN 27 2008

NJZ001-007>010-012>015-020-026-PAZ054-055-060>062-069-281100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-OCEAN-COASTAL OCEAN-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-BUCKS-
1252 PM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON
INTO THIS EVENING.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS
LIGHTNING.

IN ADDITION TO THE THUNDERSTORMS, THE HEAT AND HUMIDITY WILL ALSO BE
AN ISSUE THIS AFTERNOON.  HEAT INDEX VALUES WILL RISE WELL INTO THE
90S IN A GOOD PORTION OF THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY
AND SUNDAY.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG
WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING.

HEAT INDEX VALUES SHOULD RISE INTO THE 90S THROUGHOUT MUCH OF THE
REGION AGAIN ON SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ067-068-
070-071-281100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA-
1252 PM EDT FRI JUN 27 2008

...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON
INTO THIS EVENING.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND LARGE HAIL, ALONG WITH HEAVY RAIN AND
DANGEROUS LIGHTNING.

IN ADDITION TO THE THUNDERSTORMS, THE HEAT AND HUMIDITY WILL ALSO BE
AN ISSUE THIS AFTERNOON.  HEAT INDEX VALUES WILL RISE WELL INTO THE
90S IN A GOOD PORTION OF THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY
AND SUNDAY.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG
WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING.

HEAT INDEX VALUES SHOULD RISE INTO THE 90S THROUGHOUT MUCH OF THE
REGION AGAIN ON SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-470-281100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
1252 PM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SATURDAY AND
SUNDAY.  ON SUNDAY, SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-281100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1252 PM EDT FRI JUN 27 2008

...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON
INTO THIS EVENING.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND LARGE HAIL, ALONG WITH HEAVY RAIN AND
DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY
AND SUNDAY.  ON SUNDAY, SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED
BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 2:22 PM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
222 PM EDT FRI JUN 27 2008

NJZ023-024-271900-
ATLANTIC COASTAL CAPE MAY-CAPE MAY-
222 PM EDT FRI JUN 27 2008

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM APPROACHING CAPE MAY POINT...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR CAPE MAY AROUND 230 PM...WILDWOOD
CREST AND WILDWOOD AROUND 245 PM AND STONE HARBOR AROUND 300 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP
TO 40 MPH CAN ALSO BE EXPECTED WITH THIS STORM.

KRUZDLO
Local storm report, Jun 27, 2:41 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
241 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             CAPE MAY                38.94N 74.91W
06/27/2008  E0.88 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED IN CAPE MAY.

&&

MEOLA
Local storm report, Jun 27, 3:58 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     CAPE MAY                38.94N 74.91W
06/27/2008                   CAPE MAY           NJ   EMERGENCY MNGR

            2 BOATS CAPSIZED NEAR CAPE MAY

&&

POHARA
Special weather statement, Jun 27, 4:17 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT FRI JUN 27 2008

NJZ020-026-272115-
COASTAL OCEAN-OCEAN-
417 PM EDT FRI JUN 27 2008

...STRONG THUNDERSTORMS WILL AFFECT OCEAN COUNTY...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE FRONT. AS THE
STORMS INTENSIFY, THEY WILL MOVE TO THE EAST AT AROUND 20 MPH.

IF THE THUNDERSTORMS CONTINUE TO MOVE IN THE SAME DIRECTION AND AT
THE SAME SPEED, THEY WILL BE NEAR GILFORD PARK AROUND 415
PM...SILVERTON AND SEASIDE HEIGHTS AROUND 430 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE.

KRUZDLO
Special weather statement, Jun 27, 5:45 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT FRI JUN 27 2008

NJZ017>019-022-027-PAZ070-071-272315-
ATLANTIC-CAMDEN-DELAWARE-GLOUCESTER-NORTHWESTERN BURLINGTON-
PHILADELPHIA-SOUTHEASTERN BURLINGTON-
545 PM EDT FRI JUN 27 2008

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN...
DELAWARE...GLOUCESTER AND PHILADELPHIA COUNTIES...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PHILADELPHIA
INTERNATIONAL AIRPORT TO WHARTON STATE FOREST IN SOUTHERN NEW
JERSEY...MOVING NORTHEAST AT 14 MPH.

THE THUNDERSTORMS WILL BE NEAR SPRINGFIELD...SOUTH PHILADELPHIA
AROUND 600 PM...MORRIS PARK...SHAMONG AROUND 615 PM...TEMPLE
UNIVERSITY...KENSINGTON AROUND 630 PM...CHESTNUT HILL...TACONY
AROUND 645 PM...HOLMESBURG AND NORTHEAST PHILADELPHIA AROUND 700 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS CAN ALSO BE
EXPECTED.

KRUZDLO
Local storm report, Jun 27, 5:46 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             CAPE MAY                38.94N 74.91W
06/27/2008  E0.88 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED IN CAPE MAY.

0240 PM     TSTM WND DMG     CAPE MAY COURT HOUSE    38.94N 74.91W
06/27/2008                   CAPE MAY           NJ   EMERGENCY MNGR

            2 BOATS CAPSIZED NEAR CAPE MAY.

0425 PM     HAIL             NEWARK                  39.68N 75.76W
06/27/2008  E0.25 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED SOUTH OF NEWARK.

0443 PM     TSTM WND DMG     SEABROOK FARMS          39.50N 75.22W
06/27/2008                   CUMBERLAND         NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN UPPER DEERFIELD
            TOWNSHIP.

0505 PM     TSTM WND DMG     FOLSOM                  39.59N 74.85W
06/27/2008                   ATLANTIC           NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN FOLSOM.

&&

MEOLA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:19 PM EDTSpecial Marine WarningPHI56 min
Jun 27, 2:29 PM EDTSevere Thunderstorm WarningPHICape May61 min
Jun 27, 3:28 PM EDTSpecial Marine WarningPHI32 min
Jun 27, 4:29 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Gloucester, Salem76 min
Jun 27, 5:02 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington58 min
Jun 27, 6:04 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean56 min
Jun 27, 6:21 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean69 min
Jun 27, 3:03 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot33 min
Jun 27, 3:13 PM EDTSevere Thunderstorm WarningPHICaroline, Talbot62 min

Nearby

Special Marine Warnings in New Jersey, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.